Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 1, 2012, 1:11 PM CDT for Jasper County, Lake County, Porter County, Indiana. It was in force for 50 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 1:11 PM CDT (18:11 UTC)
- Expired
- Jul 1, 2012, 2:01 PM CDT
- In force
- 50 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Jasper County, IN, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 77 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:20 PM CDT | TSTM WND DMG | Boone Grove, IN | PORTER COUNTY SHERIFF REPORTS TREES AND POWERLINES DOWN ACROSS THE COUNTY...INCLUDING IN BOONE GROVE. TIME FOR BOONE GROVE ESTIMATED FROM RADAR. |
| Jul 1, 1:21 PM CDT | HAIL 1 | 5 Sse Hobart, IN | WINDS GUSTS TO 60 MPH |
| Jul 1, 1:25 PM CDT | HAIL 0.5 | 4 Wsw Boone Grove, IN | |
| Jul 1, 1:28 PM CDT | HAIL 0.25 | Hebron, IN | |
| Jul 1, 1:28 PM CDT | HAIL 0.5 | Wheeler, IN | |
| Jul 1, 1:30 PM CDT | HAIL 0.5 | 1 Se Lincoln Hills, IN | |
| Jul 1, 1:31 PM CDT | HAIL 0.25 | 5 Nne Valparaiso, IN | |
| Jul 1, 1:33 PM CDT | TSTM WND GST 70 | Lakes Of The Four Seaso, IN | PEA SIZE HAIL |
| Jul 1, 1:44 PM CDT | TSTM WND GST 50 | 5 Ne Valparaiso, IN | TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:16 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467
WUUS53 KLOT 011811
SVRLOT
INC073-089-127-011915-
/O.NEW.KLOT.SV.W.0070.120701T1811Z-120701T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
111 PM CDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN NORTHWEST INDIANA...
EASTERN LAKE COUNTY IN NORTHWEST INDIANA...
PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 215 PM CDT
* AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE STATION
TO FOREST CITY...AND MOVING EAST AT 35 MPH.
AT 103 PM CDT WINDS OF 80 MPH WERE REPORTED IN GRIFFITH WITH
THESE STORMS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OGDEN DUNES...WHEELER...PORTAGE AND LAKES OF THE FOUR SEASONS
AROUND 115 PM CDT.
BURNS HARBOR...BOONE GROVE AND SOUTH HAVEN AROUND 120 PM CDT.
PORTER...LINCOLN HILLS AND CHESTERTON AROUND 125 PM CDT.
MALDEN...VALPARAISO AND KOUTS AROUND 130 PM CDT.
DUNNS BRIDGE AROUND 135 PM CDT.
OTHER LOCATIONS AFFECTED...
INDIANA DUNES STATE PARK...INDIANA UNIVERSITY NORTHWEST...PORTER
COUNTY FAIRGROUNDS...SOUTH SHORE RAIL-CATS BASEBALL...VALPARAISO
UNIVERSITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4119 8727 4122 8728 4119 8733 4118 8735
4163 8734 4163 8722 4164 8717 4166 8715
4165 8712 4167 8707 4169 8693 4120 8693
TIME...MOT...LOC 1810Z 265DEG 31KT 4159 8725 4121 8726
WIND...HAIL 80MPH 1.00IN
$$
LENNING3 follow-up statements
506
WWUS53 KLOT 011825
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
125 PM CDT SUN JUL 1 2012
INC073-089-127-011915-
/O.CON.KLOT.SV.W.0070.000000T0000Z-120701T1915Z/
PORTER IN-JASPER IN-LAKE IN-
125 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LAKE...NORTHERN JASPER AND PORTER COUNTIES UNTIL 215 PM CDT...
AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PORTAGE TO DE
MOTTE...MOVING EAST AT 35 MPH.
IN ADDITION...AT 120 PM CDT...SPOTTERS IN CROWN POINT REPORTED POWER
OUTAGES AND NUMEROUS DOWNED TREE BRANCHES FROM THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MALDEN...VALPARAISO AND KOUTS AROUND 130 PM CDT.
DUNNS BRIDGE AROUND 135 PM CDT.
OTHER LOCATIONS AFFECTED...
INDIANA DUNES STATE PARK...INDIANA UNIVERSITY NORTHWEST...PORTER
COUNTY FAIRGROUNDS...SOUTH SHORE RAIL-CATS BASEBALL...VALPARAISO
UNIVERSITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4119 8727 4122 8728 4119 8733 4118 8735
4163 8734 4163 8722 4164 8717 4166 8715
4165 8712 4167 8707 4169 8693 4120 8693
TIME...MOT...LOC 1823Z 265DEG 31KT 4159 8710 4121 8711
WIND...HAIL 80MPH 1.00IN
$$
LENNING339
WWUS53 KLOT 011843
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
143 PM CDT SUN JUL 1 2012
INC089-011853-
/O.CAN.KLOT.SV.W.0070.000000T0000Z-120701T1915Z/
LAKE IN-
143 PM CDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4120 8694 4124 8723 4130 8722 4163 8722
4166 8715 4165 8712 4168 8705 4169 8694
TIME...MOT...LOC 1843Z 261DEG 21KT 4163 8710 4123 8704
$$
INC073-127-011915-
/O.CON.KLOT.SV.W.0070.000000T0000Z-120701T1915Z/
PORTER IN-JASPER IN-
143 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JASPER AND PORTER COUNTIES UNTIL 215 PM CDT...
AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BURNS HARBOR TO 5 MILES WEST OF
DUNNS BRIDGE...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MALDEN...DUNNS BRIDGE AND CHESTERTON AROUND 150 PM CDT.
OTHER LOCATIONS AFFECTED...
INDIANA DUNES STATE PARK...PORTER COUNTY FAIRGROUNDS...VALPARAISO
UNIVERSITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4120 8694 4124 8723 4130 8722 4163 8722
4166 8715 4165 8712 4168 8705 4169 8694
TIME...MOT...LOC 1843Z 261DEG 21KT 4163 8710 4123 8704
WIND...HAIL 70MPH 1.00IN
$$037
WWUS53 KLOT 011901
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
201 PM CDT SUN JUL 1 2012
INC073-127-011911-
/O.CAN.KLOT.SV.W.0070.000000T0000Z-120701T1915Z/
PORTER IN-JASPER IN-
201 PM CDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER AND PORTER
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.
LAT...LON 4120 8694 4124 8723 4130 8722 4163 8722
4166 8715 4165 8712 4168 8705 4169 8694
TIME...MOT...LOC 1901Z 261DEG 21KT 4164 8696 4124 8690
$$
LENNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:08 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 1, 11:08 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1108 AM CDT SUN JUL 1 2012 .DISCUSSION... 347 AM...FORECAST CONCERNS/CHALLENGES INCLUDE PRECIP CHANCES/SVR THREAT TODAY THROUGH MONDAY AND HIGH TEMPERATURES/DEWPOINTS AND ASSOCIATED HEAT INDICES AND POTENTIAL LAKE BREEZES THROUGH NEXT WEEKEND. EARLIER CLEAR SKIES SATURDAY EVENING COMBINED WITH LIGHT WINDS AND MOIST GROUND TO ALLOW FOG TO FORM WHICH BECAME DENSE IN SOME SPOTS. BKN/OVC CIRRUS SHIELD APPEARED TO HAVE BEEN ENOUGH TO PREVENT DENSE FOG FROM BECOMING WIDESPREAD...BUT AS THIS CLOUD COVER MOVES SOUTHEAST...WILL NEED TO MONITOR VISIBILITIES THROUGH SUNRISE. UNCERTAINTY REMAINS FAIRLY HIGH REGARDING CONVECTIVE TRENDS/ PRECIP CHANCES LATER THIS AFTERNOON INTO TONIGHT. A WEAK FRONTAL BOUNDARY WILL BE SLOWLY DRIFTING NORTH WITH DEWPOINTS IN THE LOWER 70S. ALSO EXPECTING A LAKE BREEZE THIS AFTERNOON AS WELL. BUT ITS DIFFICULT TO PICK OUT OR TIME ANY UPPER LEVEL WAVES THAT COULD HELP CONVECTION TO DEVELOP. SOMEWHAT CONFIDENT THIS MORNING WILL BE DRY BUT BEYOND THAT HAVE LOW CHANCE POPS WHICH WILL NEED SOME TWEAKING AS TRENDS BECOME MORE CLEAR LATER TODAY. PLENTY OF LOW LEVEL MOISTURE COMBINED WITH SOME SHEAR ALOFT SUGGESTS THAT STORMS COULD QUICKLY BECOME SEVERE WITH DAMAGING WIND GUSTS/LARGE HAIL THE MAIN THREATS. THOUGH POTENTIAL ORGANIZATION ALSO REMAINS UNCERTAIN. THERE DOES SEEM TO BE SOME CONSENSUS OF AN UPPER WAVE RIDING SOUTHEAST LATE TONIGHT INTO MONDAY MORNING ALONG THE RIDGE AS IT BUILDS BACK NORTH AND POSSIBLY A SECOND WAVE MONDAY AFTERNOON. HAVE CONTINUED SLIGHT CHANCE POPS DURING THESE TIME PERIODS BUT CONFIDENCE REGARDING SPECIFICS REMAINS LOW. TEMPERATURES ARE EXPECTED TO BE IN THE 90S THROUGH NEXT SATURDAY. THE TWO HOTTEST DAYS APPEAR TO BE TUESDAY AND FRIDAY WHEN TEMPS WILL LIKELY REACH THE UPPER 90S AND PERHAPS TAG 100 AT SOME LOCATIONS. IT WILL ALSO BE QUITE HUMID WITH DEWPOINTS RANGING FROM THE UPPER 60S TO LOWER 70S. TUESDAY...WHILE VERY HOT...MIGHT SEE A MINOR BREAK AS IT WILL BE SOMEWHAT BREEZY AND SOUNDINGS SUGGEST LOWER DEWPOINTS...LOW/MID 60S...WILL LIKELY MIX TO THE SURFACE IN THE AFTERNOON. ONLY OTHER LOCAL RELIEF WILL COME IN THE WAY OF LAKE BREEZES TODAY AND THEN ON WEDNESDAY AND THURSDAY. THE LAKE BREEZE ON WEDNESDAY IS A POTENTIAL COMBINED COLD FRONT THOUGH NOT ALL THE MODELS HAVE IT MAKING IT AS FAR SOUTH AS NORTHEAST IL. IF IT DOES...IT COULD ALLOW A FEW THUNDERSTORMS TO FIRE AND AFTER MONDAY NIGHT...HAVE THE REST OF THE WEEK DRY...WITH THE EXCEPTION OF SLIGHT CHANCE POPS ON WEDNESDAY. AS FOR HEAT HEADLINES...NONE THIS MORNING. APPEARS HEAT INDICES MAY APPROACH 105 IN THE FAR SOUTHERN CWA THIS AFTERNOON BUT WITH POTENTIAL CLOUD COVER/PRECIP...NOT CONFIDENT ENOUGH TO GO WITH AN ADVISORY FOR THOSE AREAS FOR TODAY. APPEARS A LARGER AREA...MAYBE THE WESTERN HALF OR SO OF THE CWA MAY REACH 105-110 ON MONDAY... AGAIN DEPENDENT ON CLOUD COVER/PRECIP AND TOO FAR OUT FOR AN ADVISORY JUST YET. HEAT INDICES LIKELY TO BE IN THE 100-105 RANGE EVERY AFTERNOON THROUGH NEXT SATURDAY. STILL APPEARS TO BE SOME CONSENSUS FOR A STRONGER COLD FRONT TO MOVE SOUTH ACROSS THE REGION NEXT SATURDAY NIGHT INTO SUNDAY. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 16Z... * CHANCES OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. * TIMING OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. * LAKE BREEZE AND WIND SHIFT TO E OR NE THIS AFTERNOON. ZEBIC //DISCUSSION...UPDATED 12Z... WEAK WARM FRONT OVER CENTRAL ILLINOIS WILL SLOWLY LIFT NORTHWARD THROUGH THE NEXT 24 HOURS WITH SCATTERED TSRA NEAR THE FRONT. SMALL CHANCE EXISTS THAT TSRA COULD DEVELOP THIS AFTERNOON WITH LAKE BREEZE...BUT SUSPECT WEAK CONVERGENCE AND POTENTIALLY SOME CAPPING AND LACK OF UPPER LEVEL DISTURBANCE SHOULD KEEP THE CHANCE OF THAT LOW ENOUGH TO KEEP OUT OF THE TAFS FOR NOW. NO PARTICULARLY WELL DEFINED UPPER LEVEL DISTURBANCES UPSTREAM TO KEY IN ON TO FOCUS DEVELOPMENT OF A CLUSTER OF TSRA TONIGHT...SO ACTIVITY MAY BE SOMEWHAT DISORGANIZED AND SCATTERED. UNCERTAINTIES REGARDING COVERAGE...TIMING...AND EVEN IF STORMS WILL DEVELOP WERE ENOUGH TO KEEP MY GUNSHY FROM ADDING TSRA INTO THE TAFS TONIGHT...THOUGH THERE CERTAINLY IS SOME POTENTIAL THIS EVENING AND EVEN INTO THE OVERNIGHT. WINDS SHOULD BE LIGHT/VARIABLE TODAY UNTIL LAKE BREEZE ARRIVES THIS AFTERNOON RESULTING IN WIND SHIFT TO EAST TO NORTHEAST...WITH BEST GUESS AT TIMING NOW ROUGHLY 20Z FOR ORD/MDW. IZZI //ORD AND MDW CONFIDENCE...UPDATED 16Z... * MEDIUM CONFIDENCE IN TSRA THIS AFTERNOON AND TONIGHT * MEDIUM CONFIDENCE ON LAKE BREEZE TIMING * HIGH CONFIDENCE IN ALL OTHER ELEMENTS ZEBIC //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT AND TUESDAY...VFR. WEDNESDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR. THURSDAY THROUGH SATURDAY...VFR. IZZI && .MARINE... 252 AM CDT LIGHT GRADIENT OVER THE LAKE THROUGH MONDAY WITH WIND DIRECTION LARGELY DICTATED BY LAND/SEA BREEZE CIRCULATIONS. SOUTHERLY WINDS DO INCREASE MONDAY NIGHT INTO TUESDAY AHEAD OF A WEAK COLD FRONT WHICH SHOULD MOVE DOWN THE LAKE TUESDAY NIGHT INTO WEDNESDAY MORNING. BEHIND THE FRONT HIGH PRESSURE SETTLES IN WITH COUPLE MORE DAYS OF GENERALLY LIGHT WINDS ANTICIPATED. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 1, 11:01 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1101 AM CDT SUN JUL 1 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1101 AM CDT SUN JUL 1 2012 /1201 PM EDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: CHANCE OF THUNDERSTORMS...THE STRONGEST CAPABLE OF PRODUCING: HAIL TO THE SIZE OF HALF DOLLARS. DAMAGING WINDS OVER 60 MPH. HEAVY RAIN. AND FREQUENT LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF TODAY...THIS EVENING...AND ONCE AGAIN LATE TONIGHT INTO EARLY MONDAY MORNING...ACROSS THE ENTIRE AREA. DISCUSSION: A FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH ACROSS THE AREA TODAY WITH A LAKE BREEZE ALSO EXPECTED TO FORM LATER THIS AFTERNOON. BOTH OF THESE FEATURES WILL AID THUNDERSTORM DEVELOPMENT THROUGH MUCH OF TODAY AS STRONG INSTABILITY WILL ONCE AGAIN BE PRESENT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO EARLY MONDAY MORNING AS AN UPPER LEVEL WAVE MOVES SOUTHEAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON WEDNESDAY. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN EXTENDED PERIOD OF HEAT AND HUMIDITY WILL CONTINUE THROUGH SATURDAY WITH DAYTIME HIGHS IN THE 90S THROUGH THE PERIOD WITH ONLY SOME OCCASIONAL COOLING NEAR THE LAKE. PEAK AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH MOST OF TODAY ACROSS THE ENTIRE AREA. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-021615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1101 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1101 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN LAKE MICHIGAN THIS AFTERNOON...AND ACROSS FAR SOUTHERN LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AND THURSDAY NIGHT THROUGH SATURDAY...WITH SOME POTENTIAL FOR ANY OF THE STORMS TO BE SEVERE WITH WIND GUSTS OVER 35 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RODRIGUEZ
In the hours before
Local storm report, Jul 1, 12:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1229 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HEAVY RAIN 4 NNW COAL CITY 41.34N 88.30W
07/01/2012 M1.23 INCH GRUNDY IL COCORAHS
RAIN FELL IN 30 MINUTES.
&&
ACSLocal storm report, Jul 1, 12:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1232 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM TSTM WND GST WINFIELD 41.87N 88.15W
07/01/2012 E90.00 MPH DUPAGE IL TRAINED SPOTTER
TREES DOWN AND ROOF DAMAGE
&&
ACSLocal storm report, Jul 1, 12:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1237 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 3 NW JOLIET 41.55N 88.16W
07/01/2012 M0.25 INCH WILL IL COCORAHS
1217 PM TSTM WND GST WEST CHICAGO 41.89N 88.22W
07/01/2012 M75.00 MPH DUPAGE IL ASOS
1217 PM HAIL PLAINFIELD 41.62N 88.20W
07/01/2012 M0.75 INCH WILL IL TRAINED SPOTTER
&&
ACSLocal storm report, Jul 1, 12:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1256 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND GST ST. CHARLES 41.92N 88.30W
07/01/2012 E70.00 MPH KANE IL TRAINED SPOTTER
ALSO PEA SIZE HAIL
1238 PM TSTM WND GST ELMHURST 41.90N 87.94W
07/01/2012 E80.00 MPH DUPAGE IL TRAINED SPOTTER
LARGE TREES DOWN
1243 PM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
07/01/2012 M61.00 MPH COOK IL ASOS
1245 PM HAIL LA GRANGE PARK 41.83N 87.87W
07/01/2012 M0.75 INCH COOK IL TRAINED SPOTTER
LA GRANGE RD AND CERMACK
1246 PM HAIL 2 SE BEECHER 41.33N 87.59W
07/01/2012 M1.00 INCH WILL IL TRAINED SPOTTER
&&
ACSLocal storm report, Jul 1, 1:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
102 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL WHEATON 41.86N 88.11W
07/01/2012 M1.50 INCH DUPAGE IL TRAINED SPOTTER
1242 PM TSTM WND GST OAK BROOK 41.84N 87.95W
07/01/2012 M48.00 MPH DUPAGE IL CO-OP OBSERVER
PEA SIZE HAIL
1247 PM TSTM WND GST CHICAGO 41.88N 87.63W
07/01/2012 E60.00 MPH COOK IL TRAINED SPOTTER
&&
ACSLocal storm report, Jul 1, 1:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
107 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND GST MAPLE PARK 41.91N 88.59W
07/01/2012 M52.00 MPH KANE IL TRAINED SPOTTER
KESLINGER RD AND COUNTY FARM RD
1139 AM HAIL GLEN ELLYN 41.87N 88.06W
07/01/2012 M0.75 INCH DUPAGE IL TRAINED SPOTTER
TREE LIMBS DOWN 6-10 INCHES DIAMETER
1225 PM HAIL AURORA 41.77N 88.29W
07/01/2012 E1.00 INCH KANE IL TRAINED SPOTTER
1245 PM HAIL BROOKFIELD 41.82N 87.85W
07/01/2012 M1.00 INCH COOK IL TRAINED SPOTTER
1254 PM HAIL MIDWAY AIRPORT 41.78N 87.75W
07/01/2012 M0.50 INCH COOK IL AMATEUR RADIO
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:07 PM CDT | Severe Thunderstorm Warning | LOT | Newton | 31 min |
| Jul 1, 12:16 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 59 min |
| Jul 1, 12:24 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 66 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.